Progesterone cream making me woozy and sick.

by TRACEY
(NY)

Hi

I've started progesterone cream for ED. My progesterone is very low, estrogen is normal. I'm 45. Been feeling dreadful for years.

I am taking 100mg cream split morning and night, but I am feeling very woozy and sick. I notice after my morning dose the wooziness increases. I also feel very spaced out.

I am noticing some benefits from the cream e.g lighter periods, less Endom pain and stable mood, but I'm struggling to function with the wooziness and nausea - it feels like motion sickness.

Any advice would be much appreciated.

Comments for Progesterone cream making me woozy and sick.

Click here to add your own comments

Feb 23, 2022
Progesterone cream making me woozy and sick.
by: Joy

​Hi Tracy

You are feeling dreadful because you are in Peri-Menopause which starts at around 35 when progesterone levels drop sharply and estrogen remains the same and there starts the nightmare for women.

What progesterone cream are you using and how much? As mentioned so many times on this website, usually between 100-200mg per day is needed, every day. Half in the morning and the other half at night. More maybe needed it depends on how severe your symptoms are. It can take between 2-6 months before positive results are achieved. The How to use Progesterone Cream page explains in more detail You would also be suffering from Estrogen Dominance.

While each hormone test result is important, it is the ratio between progesterone:estrogen that is most important. It should be around 600:1. You can compare your test results to those stated on the Hormone Testing page.

Progesterone can make one feel woozy and off when first using it, but things soon settle down. If not enough progesterone is being used then that will add to the problem. If your nausea continues, try taking glutamine, it will help you while your body adjusts but really, things will settle down provided progesterone is being used correctly.

​What is your Vitamin D3 level? A deficiency reduces the benefits of progesterone.

Feb 23, 2022
Thanks for replying
by: Tracey

Thank you so much for replying Joy.

I am on 100mg cream. I'm scared to go up on dose as it feels like the cream makes me really woozy avd spaced out. You think I'll get used to that?

Do you think I should increase to 200mg? I'm worried I'll go dizzier and not he able to function.

Feb 23, 2022
Thank you for replying
by: Joy

Hi Tracey

I understand your concern, it can be rather daunting when you first use progesterone. You have two options. You can either use the lower dose and ride the storm, or you can increase and get over it quicker. As mentioned, it doesn't take long before the spaced out feeling disappears.

Please do not split the dose. The aim is to keep progesterone levels stable at all times. Using once a day will cause progesterone levels to spike and more than likely make things worse for you.

Feb 24, 2022
Up to 150mg
by: Tracey

Thank you Joy.

I have checked and my ratio is 12. My estrogen is within normal range, so not high.

I upped to 150mg yesterday and I have been so spaced out and woozy. Should I stick it out consistently? I feel like I was just getting my old symptoms of ED at less than 100mg, but now I feel I'm getting side affects.

Do you think 150mg will be enough to up my ratio?? I can see 12 is very very low.

Many thanks. X

Feb 24, 2022
Up to 150mg
by: Joy

Hi Tracey

Gosh 12:1 is low and explains why you have adverse symptoms.

Please preserve, you are not giving the changed amount time to work. Try using 50mg in the morning and the balance at night or split the dose up during the day.

Feb 28, 2022
Really bad on higher dose
by: Tracey

Thank you Joy.

Your advice helped - I have stopped feeling soaced out on the higher dose of 150mg.

However, my original symptoms are off the scale. I feel so ill.

I know I need to give it time, and I'd be fine with that, but the first 3 months on lower doses I never got any better. Now I am feeling horrifically bad at 150mg - do you think my symptoms will calm at some point??? How long does estrogen kickback normally last???

Sorry for all the questions. I just feel so bad avd value your opinion. X

Feb 28, 2022
Really bad on higher dose
by: Joy

Hi Tracey

I am sorry that you have experiencing a hard time with this but I have stated a few times that it takes time. Progesterone therapy is not an overnight fix. What you are experiencing is quite normal. Just as your dizziness disappeared, so too with your other symptoms. How long will it take is a million $ question as already explained.

Because your ratio is so way off, I suspect that you need to use a lot more progesterone. Again, you will need to experiment to see what suits you.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Share this page:
Find this page helpful? Please tell others. Here's how...

Would you prefer to share this page with others by linking to it?

  1. Click on the HTML link code below.
  2. Copy and paste it, adding a note of your own, into your blog, a Web page, forums, a blog comment, your Facebook account, or anywhere that someone would find this page valuable.

Search over 8,400 pages on this site...